Subarachnoid lavage following inadvertent intrathecal injection of tranexamic acid

  • A. Mamuda
  • U.I. Takai
  • N.M. Usman
  • A.M. Alfa
  • G.U. Sadiq
  • A.I. Ahmed
  • A.M. Mohammed
  • S.M. Adamu
  • A. Abdurrahman
  • M.M. Abdullahi
  • D.M. Alhassan
  • M.M. Hassan
  • L.D. Aliyu
  • S. Adesope
  • N. Adeleke
  • H. Abdullahi
  • D. Salahu

Abstract

Tranexamic acid (TXA) is a commonly used antifibrinolytic drug during surgical procedures to reduce blood loss. An Inadvertent intrathecal injection of  TXA may lead to serious side effects including seizures and ventricular fibrillation with reported fatalities. We report a case of an inadvertentintrathecal  injection of TXA which occurred as a result of similarities in appearance between TXA and heavy bupivacaine ampoules. The  patient had subarachnoid lavage after experiencing back pain, systemic hypertension followed by generalized tonic clonic seizures.

Published
2022-09-30
Section
Articles

Journal Identifiers


eISSN: 2735-9964
print ISSN: 1597-7188